• Pages

  • comments

    If you have popped over here from my facebook page could you please add comments in the blog rather than on the link on facebook itself. I dont want to worry YD unnecessarily Thanks. You can now use your facebook log in so you dont need to enter extra details if you like
  • All about Gertrude

    Gertrude is the name we decided to call my cancerous breast hence the title of this blog. Although I had to keep my breast through chemo and radiation due to the nature of IBC - once it 'blew up' it no longer looked like my breast and I couldn't wait to get rid of it. Calling it Gertrude was a way of seperating it from myself. This main page is where I write about the general goings on that relate to Gertrude, there is another page that are more a diary of treatments etc This blog is a public blog so although I am being very honest about my battle with Gertrude I have "changed names to protect the innocent" - because everyone can see it if you write comments on the blog pages please use the same abbreviations for other family member or friends that I do. Please feel free to ask questions if you want clarification because then other people who might have been wondering the same thing can read your question and our answers.
  • Abbreviations

    OH- Other Half (Hubby), OD- Oldest Daughter, MD- Middle Daugher, YD- Youngest Daughter, SB- soulja boi MD's fiance in the army (now ex fiance), OD's R OD's partner, BS- Breast surgeon whose initials just happen to be BS as well, BC- our GP (family doctor), Dr H- my medical oncologist, all other friends family etc will be referred to as initials etc
  • Enter your email address to follow this blog and receive notifications of new posts by email.

    Join 60 other followers

  • visitors

  • SUSAN’S ARMY

    No Princess Alone button

Taxol, Tests, and tumour markers

I have just finished my first cycle of Taxol, 3 weekly infusions.  We are getting our heads around the side-effects schedule and are starting to know what are my ‘good days’ and what are my days that I really just need to curl up in bed for the day. So far it goes as follows chemo day is pretty good with all the premeds they give you. Following day I get a flushed face and feel a little out of sorts but not actually too bad. , next 3 days nausea, tiredness, headaches, cold and clammy episodes then the 2 days preceding the next chemo I feel fine again.   Dr H thinks the cold clammy spells are caused by my liver releasing toxins into my blood stream hopefully from the tumours breaking down. My liver function tests show one liver function elevated but the others fairly normal.

One of the biggest problems with the side effects of Taxol is that it affects the side effects of morphine.

Warning: One for the TMI files:

One of the side effects of morphine is constipation.  To keep myself regular, I have had to take medication with a laxative affect.  However one of the side effects of Taxol is diarrhea so we are playing a very delicate balancing act between the two extremes,  trying to not to overmedicate in either direction. but needing to occcasionally give it a gentle nudge.  Such fun!!

Now on to the tests and tumour markers part of this blog post.  I mentioned in this post about my tumour markers.  Until the beginning of this year my tumour markers, CA 15-3 for those of you in the know, have always been on the low side. They have been under 100 even with me going metastatic and I have realised in the last couple of weeks how much that reassured me things weren’t too bad.  They jumped to 155 (26th January) and thats when they decided to scan in February and since then they jumped to 190 (9th February) and in the month I was off chemo they jumped again to 299 (6th March)  fairly linear progression of about 20-25 points a week, so far so good.

When I saw Dr H on Wednesday my tumour marker had jumped to 689 (29 March) – Yikes!!  This could be for several reasons.  Firstly they have bought in a more accurate way of testing it, which could either mean that this is a more realistic reading (or possibly that a technician has made a mistake with this new testing method).  The other two explanations are that it is an ‘over-reaction’ of the tumours to the new chemo ( this would be good news as there is a possibility that it might have long term control and shrinkage of the tumours).  or that the tumours is growing bigger and more aggressively and that the taxol isnt having any effect on it.  The next tumour marker test result will be more truly indicative on what is really going on.  If it has dropped or stayed it means the taxol probably is having an effect.  This will be backed up by a CT scan I will have by the 1st of May which will show what is actually going on. So until then I am trying not to stress too much.

Deep breaths…. deep breaths…deep breaths…

 

 

 

 

 

 

 

Advertisements
Previous Post
Leave a comment

2 Comments

  1. Thoughts are truly with you .. miss seeing your smiling face around the uni cafe.
    Katharine

    Reply
  2. Deeeep breaths indeed.

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: